Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 135, NWS Nashville, TN

December 28, 2007Hickman County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 28, 2007, 4:02 AM CST for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2007, 4:02 AM CST (10:02 UTC)
Expired
Dec 28, 2007, 4:30 AM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Humphreys County, TN, Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 281003
SVROHX
TNC081-085-135-281030-
/O.NEW.KOHX.SV.W.0135.071228T1002Z-071228T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
402 AM CST FRI DEC 28 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HICKMAN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CENTERVILLE...
  SOUTHEASTERN HUMPHREYS COUNTY IN TENNESSEE...
  PERRY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...

* UNTIL 430 AM CST

* AT 400 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES WEST OF LINDEN...AND MOVING NORTHEAST AT
  55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINDEN BY 410 AM CST...
  9 MILES WEST OF CENTERVILLE BY 430 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3581 8739 3550 8797 3560 8803 3562 8805
      3564 8805 3566 8803 3570 8803 3600 8755
TIME...MOT...LOC 1002Z 234DEG 51KT 3559 8800

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 3:05 AM CST, 57 minutes earlier.

Area forecast discussion, Dec 28, 3:05 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 AM CST FRI DEC 28 2007

.DISCUSSION...SURFACE MAP AT 08Z SHOWS A 1007 MB LOW CENTERED
OVER SOUTHERN TEXAS, WITH AN INVERTED TROUGH EXTENDING NORTHWARD
INTO THE EASTERN PLAINS. PRECIPITATION HAS SPREAD AS FAR EAST AS
WEST TENNESSEE, WITH A FEW THUNDERSTORMS EMBEDDED IN THE ACTIVITY.

MODELS SHOW A SEPARATE LOW DEVELOPING OVER SOUTHERN MISSOURI BY
12Z JUST AHEAD OF THE 500 MB SHORTWAVE, AND THIS NEW LOW CENTER
WILL INTENSIFY THE WEATHER SYSTEM, BRINGING A COLD FRONT THROUGH
THE MID STATE THIS AFTERNOON. COLD ADVECTION BEHIND THE FRONT
WONT BE PARTICULARLY STRONG, AS TEMPERATURES WILL COOL ONLY A FEW
DEGREES BETWEEN TODAY AND TOMORROW.

COLD FRONT WILL SUBSEQUENTLY STRETCH ALONG THE GULF COAST, WHERE
ANOTHER LOW CENTER WILL DEVELOP BY SUNDAY, BRINGING SOME
MOISTURE TO OUR SOUTHEAST COUNTIES, AND THE MID-LEVEL SHORTWAVE
SWINGING THROUGH MIDDLE TENNESSEE ON SUNDAY WILL ADD A CHANCE OF
PRECIPITATION TO OTHER AREAS OF OUR FORECAST AREA, AS WELL.

LOOK FOR A BRIEF INTERLUDE OF HIGH PRESSURE BEFORE THE NEXT COLD
FRONT COMES THROUGH MONDAY, ALTHOUGH WITH THE LOW CENTER FAR TO
THE NORTH OVER THE GREAT LAKES, WE WONT BE GETTING MUCH MOISTURE
WITH THIS SYSTEM -- JUST MAINLY A DROP IN TEMPERATURES.

BY MIDNIGHT TUESDAY NIGHT, HOWEVER, THE 500 MB SHORTWAVE DEEPENS
ALMOST INTO A LONGWAVE AS A LOW HEIGHT CENTER DROPS INTO THE OHIO
VALLEY. THIS WILL PRODUCE A SLIGHT CHANCE OF RAIN/SNOW TO THE MID
STATE. AT THE SAME TIME, A MONOLITHIC 1054 MB HIGH CENTER WILL
BUILD OVER THE ROCKIES, WITH A STRONG PRESSURE GRADIENT FORMING
OVER US. THIS WILL TRANSLATE INTO A FURTHER TEMPERATURE DROP AND
FRIGID TEMPERATURES BY THE MIDDLE OF NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      54  35  49  34 / 100  20  10  10
CLARKSVILLE    52  33  45  32 / 100  10  10  10
CROSSVILLE     55  36  49  34 / 100  50  10  20
COLUMBIA       55  36  51  34 / 100  20  10  20
LAWRENCEBURG   56  36  52  35 / 100  20  10  20
WAVERLY        53  34  47  33 / 100  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Dec 27, 11:23 AM CST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CST THU DEC 27 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-281730-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1123 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE CUMBERLAND
PLATEAU DURING FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL
BE LARGE HAIL AND STRONG DAMAGING WINDS. A COLD FRONT WILL BE
PUSHING THROUGH MIDDLE TENNESSEE FRIDAY AFTERNOON AND EVENING AND
PROVIDE ENOUGH LIFT AND INSTABILITY TO GENERATE A FEW SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 5:01 AM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Williamson29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.